Alert archive / California / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS Sacramento, CA

November 9, 2015

NWS Sacramento, CA issued this winter storm warning at Nov 9, 2015, 8:57 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2015, 8:57 AM PST (16:57 UTC)
Expired
Nov 10, 2015, 3:30 AM PST
In force
19 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS46 KSTO 091657
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
857 AM PST MON NOV 9 2015

...HEAVY SNOW EXPECTED IN PORTIONS OF THE SIERRA...


CAZ068-100500-
/O.UPG.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/
/O.NEW.KSTO.WS.W.0004.151109T1657Z-151110T1500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
857 AM PST MON NOV 9 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM PST
TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS.

* TIMING...SCATTERED SNOW SHOWERS THIS MORNING WITH SNOW 
  INCREASING AGAIN BY MIDDAY AND CONTINUING INTO THIS EVENING. 

* LOCATIONS...LASSEN NATIONAL PARK...PARTS OF HIGHWAYS 44...36...
   AND 89. 

* SNOW ACCUMULATIONS...AN INCH OR TWO AT LAKE ALMANOR LEVEL WITH 
  4 TO 8 INCHES OVER THE MOUNTAINS. LOCAL ACCUMULATIONS IN 
  EXCESS OF A FOOT OVER MT LASSEN. 

* SNOW LEVELS...3500 TO 4000 FEET.

* OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL.
  THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF
  THUNDERSTORMS DEVELOP OVER THE SIERRA.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.  
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ069-100500-
/O.UPG.KSTO.WW.Y.0011.000000T0000Z-151110T1500Z/
/O.NEW.KSTO.WS.W.0004.151109T1657Z-151110T1500Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
857 AM PST MON NOV 9 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM PST
TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS.

* TIMING...SNOW SHOWERS THIS MORNING...THEN INCREASING SNOW ONCE 
  AGAIN BY MIDDAY WITH PERIODS OF HEAVY SNOW THIS AFTERNOON INTO 
  THIS EVENING BEFORE TAPERING LATE TONIGHT. 

* LOCATIONS...DONNER SUMMIT ON INTERSTATE 80...ECHO SUMMIT ON 
  HIGHWAY 50 AND CARSON PASS ON HIGHWAY 88. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES WITH 12 TO 16 INCHES ALONG 
  THE CREST. 

* SNOW LEVELS...3500 TO 4000 FEET.

* OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL.
  THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF
  THUNDERSTORMS DEVELOP OVER THE SIERRA.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS.  
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

CAZ063-100500-
/O.CON.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
857 AM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...POSSIBLE CHAIN 
  CONTROLS. 

* TIMING...SNOW CONTINUES INTO THIS EVENING WITH ACCUMULATIONS 
  MAINLY ABOVE 4000 FEET. 

* LOCATIONS...HIGHER ELEVATIONS OF THE COAST RANGE INCLUDING 
  HIGHWAY 162 OVER MENDOCINO PASS. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
  UP TO 8 INCHES AT HIGHEST ELEVATIONS.

* SNOW LEVELS...LOWERING TO AROUND 3500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
715 
WWUS46 KSTO 092350
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 PM PST MON NOV 9 2015

...UPDATED WARNING TO INCLUDE ELEVATIONS DOWN TO 3000 FT FOR HEAVY
SNOW ALONG THE SIERRA AND NEAR LASSEN PARK...

CAZ068-069-101400-
/O.CON.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
350 PM PST MON NOV 9 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY...

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS.

* TIMING...SNOW INCREASING AND WILL CONTINUE TONIGHT.

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAYS
  44...36...89...32...50...88 AND INTERSTATE 80.

* SNOW ACCUMULATIONS...4 TO 9 INCHES OVER THE MOUNTAINS. LOCAL
  ACCUMULATIONS 12 TO 16 INCHES ALONG THE CREST INCLUDING LASSEN
  PEAK.

* SNOW LEVELS...3000 FEET WITH LIGHTER SNOW AMOUNTS DOWN TO 2500
  FT.

* OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. 
  THERE COULD BE RATES OF 1-3 INCHES OF SNOWFALL PER HOUR IF 
  THUNDERSTORMS DEVELOP OVER THE SIERRA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ063-100800-
/O.CON.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
350 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...POSSIBLE CHAIN 
  CONTROLS. 

* TIMING...SNOW CONTINUES THIS EVENING WITH ACCUMULATIONS MAINLY
  ABOVE 4000 FEET.

* LOCATIONS...HIGHER ELEVATIONS OF THE COAST RANGE INCLUDING 
  HIGHWAY 162 OVER MENDOCINO PASS. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS 
  UP TO 8 INCHES AT HIGHEST ELEVATIONS. 

* SNOW LEVELS...LOWERING TO AROUND 3500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
497 
WWUS46 KSTO 100412
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
812 PM PST MON NOV 9 2015

...SNOW CONTINUING OVER THE WESTERN SLOPES OVERNIGHT...

SNOW WILL CONTINUE OVER THE WESTERN SLOPES OVERNIGHT WITH THE
GREATEST SNOWFALL EXPECTED FROM SOUTHERN PLUMAS COUNTY AND POINTS
SOUTHWARD. LOCAL ACCUMULATION BELOW 3000 FEET WILL BE POSSIBLE.
SNOWFALL WILL GRADUALLY TAPER OFF LATE TONIGHT AND TUESDAY
MORNING.

CAZ063-100515-
/O.CAN.KSTO.WW.Y.0011.000000T0000Z-151110T0800Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
812 PM PST MON NOV 9 2015

...WINTER WEATHER ADVISORY IS CANCELLED FOR THE COASTAL RANGE...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE COASTAL RANGE. SCATTERED LIGHT
SNOW SHOWERS WILL PERSIST PAST MIDNIGHT BEFORE ENDING. LITTLE TO
NO ADDITIONAL ACCUMULATION IS EXPECTED. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-069-101400-
/O.CON.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
812 PM PST MON NOV 9 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY ABOVE 3000 FEET...

* MAIN IMPACT...SLIPPERY ROADS...TRAVEL DELAYS...CHAIN CONTROLS.

* TIMING...SNOW WILL CONTINUE TONIGHT.

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAYS 44...36...89... 
  32...50...88 AND INTERSTATE 80. 

* TOTAL SNOW ACCUMULATIONS...4 TO 9 INCHES OVER THE MOUNTAINS.
  LOCAL ACCUMULATIONS 12 TO 16 INCHES ALONG THE CREST INCLUDING
  LASSEN PEAK.

* SNOW LEVELS...3000 FEET WITH LIGHTER SNOW AMOUNTS DOWN TO 2500 
  FT. 

* OTHER IMPACTS...LOW VISIBILITIES POSSIBLE IN HEAVY SNOWFALL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
762 
WWUS46 KSTO 101130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST TUE NOV 10 2015

CAZ068-069-101230-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-151110T1500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
330 AM PST TUE NOV 10 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SHOWERS ARE WINDING DOWN ACROSS THE NORTHERN SIERRA EARLY THIS
MORNING WITH ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS
EXPECTED. TRAVEL IMPACTS FROM THE SNOWFALL WILL CONTINUE THIS
MORNING, SO CHECK AHEAD FOR THE LATEST ROAD CONDITIONS IF YOU ARE
PLANNING TRAVEL.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 3:47 AM PST, 5 hours 10 minutes earlier.

Area forecast discussion, Nov 9, 3:47 AM PST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
347 AM PST MON NOV 9 2015

.SYNOPSIS...
A WEATHER SYSTEM WILL MOVE ACROSS NORCAL BRINGING RAIN, MOUNTAIN
SNOW SHOWERS AND A CHANCE OF THUNDERSTORMS. DRY WEATHER RETURNS BY
MID-WEEK.

&&

.DISCUSSION...
Upslope showers continue across the west slopes of the northern
Sierra early this morning, while much of the remainder of interior
NorCal has seen a respite from precipitation the past several
hours. Radar and satellite imagery show a large area of showers
and thunderstorms beneath the cold upper trough now approaching
the coast.

While we may stay dry through at least the early portion of the
morning commute in the Sacramento area, heavier showers and
thunderstorms will be spreading inland across most of the Central
Valley by mid-morning at the latest, and into the northern Sierra
by noontime. Flash flood watch continues for possible impacts on
the burn scars from intense heavy rain with thunderstorms.

Snow will increase in the northern Sierra this afternoon and
continue into this evening with periods of heavy snow possible
along with considerable travel delays crossing the passes. By the
time the storm wraps up on Tuesday, additional accumulations of
4-8 inches will be possible with 12-16 inches along the crest.

Showers wind down from the north tonight and Tuesday setting the
stage for some cold overnight temperatures across the region. The
northern half of the Sacramento Valley may clear out enough
tonight for some frost, and more widespread frost will be possible
throughout the valley on Tuesday night and early Wednesday.

&&
.EXTENDED DISCUSSION (Friday THROUGH Monday)

Dry weather expected over Interior NorCal Friday and Saturday as a
broad upper trough slowly sags southward over the Pacific NW,
gradually weakening the upper ridge over CA. Temperatures expected
to be near normal. Model solutions diverge late in the forecast
period with the EC bringing a sharp (more amplified) trough across
the area Sunday, while the GFS maintains a flat, straight line
west-southwest upper flow. We favored the EC and kept a chance of
showers in the forecast. By Monday night, the EC brings in a
stronger trough into NW CA. The GFS also has a trough, but it is
roughly 12 hrs slower. The good news is that these storms are
coming from the colder source region of the Northern Pacific, thus
keeping snow levels at decent elevations with snow at pass levels
or below.      JClapp

&&

.AVIATION...

Cold front is through area with a few light showers around. IFR
in showers/cigs across the Sierra and IFR in fog/cigs across
northern Sac Valley. Valley fog will improve to MVFR as showers
develop later this morn. Rapid refresh model shows next
significant wave coming onshore around 14Z, and into interior by
17Z with thunderstorm activity and linger into evening. Snow
levels lowering to around 035-040 today.     JClapp

&&

.STO Watches/Warnings/Advisories...
Winter Weather Advisory until midnight PST tonight for Mountains
Southwestern Shasta County to Northern Lake County-West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Flash Flood Watch from 10 AM PST this morning through this
evening for Clear Lake/Southern Lake County-Motherlode-Southern
Sacramento Valley.

Frost Advisory from 3 AM to 9 AM PST Tuesday for Central
Sacramento Valley-Clear Lake/Southern Lake County-Northern
Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:30 AM PSTFrost AdvisorySTO17 hr

Nearby

Winter Storm Warnings in California, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.